MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37603
Medical Device Problem Codes Low impedance (2285); Battery Problem (2885); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Shaking/Tremors (2515); Paresthesia (4421)
Date of Event 02/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer representative (rep) reported that patient (pt) saw out of regulation (oor) message (error 528) on the pt programmer for the left side implantable neurostimulator (ins).Pt reported she had less tremor control and shaky right hand when she saw the oor error message on sunday.Rep reported the monopolar and bipolar impedances are lower but all have the green check marks.Pt is currently programmed with one cathode and two anodes.Rep said today in the dr office the pt tremor control is good and the right hand is not shaking and no oor message.Pt did mentioned that previously over the last 6 months she has had some tingling pain on right side going down her arm.Rep said they have been optimizing and making improvements to the programming for the last 6 months to gain better tremor control and reduce side effects.Current programming is providing good tremor control.Rep will discuss the oor issue with the dr.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep), which was confirmed with the healthcare provider (hcp), reported the cause of the oor wasn¿t determined.The hcp instructed the patient to interrogate their implant periodically to see if the oor reoccurred.It was unknown if the issue resolved.The following day the rep stated the patient saw the oor message again last friday.The rep met with the patient on february 16th and ran impedances and saw contacts 2 and 3 were fluctuating low to normal, and the battery level dropped from 2.87v to 2.54-.59v and showing eri.The rep removed contacts 2 and 3 from programming.
 
Additional Manufacturer Narrative

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18661571
Report Number3004209178-2024-03931
Device Sequence Number7194632
Product Code PJS
UDI-Device Identifier00763000100353
UDI-Public00763000100353
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/20/2024
Date Device Manufactured06/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale